Tennessee, 2005

Flash Flood and Damaging Winds in Tennessee, August 14, 2005

August 14, 2005 · NWS OHX · 5 events in 2 counties and zones

4 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 14, 2:00 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Aug 14, 2:00 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CDT SUN AUG 14 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING LL FRONTAL BOUNDARY RUNNING FROM THE SOUTHERN
OH VALLEY DOWN INTO THE CENTRAL PLAINS. WEAK CONVECTIVE BOUNDARY
ALSO SHOWING UP JUST NORTH OF THE CWA. AIRMASS NEAR/ABOVE H8
LITTLE DRIER TODAY ON 12Z RAOB THUS DESPITE WEAK UL TROF TROUGH
OVER THE VICINITY...CONVECTION MUCH LESS WIDESPREAD THAN YESTERDAY.

LL FRONTAL BOUNDARY EXPECTED TO DROP LITTLE FURTHER SOUTH TONIGHT
BUT LOOKS TO REMAIN JUST NORTH/WEST OF THE CWA. THERE SEEMS TO
BE SOME QUESTION HOW FAR SOUTH IT WILL COME ON MONDAY BUT ALL MODELS
ARE SHOWING AN AFTERNOON WIND SHIFT NORTH. THIS MAY BE RESULT OF
VERY WEAK PRE-FRONTAL BOUNDARY AS THERE IS LITTLE IMPACT ON
TEMPS/DEWS.

WEAK WAVE ALONG THE FRONT PROGGED TO BRIEFLY CLOSE OFF MONDAY
AFTERNOON/EVENING...PULLING MAIN BOUNDARY BACK NORTH SOME MONDAY
NIGHT.

CWA WILL REMAIN IN WARM/UNSTABLE SECTOR THROUGH TUESDAY MORNING
AND WITH FRONT MEANDERING IN THE IMMEDIATE VICINITY...WILL CONTINUE
COMBO OF CHANCE/SLIGHT CHANCE THROUGHOUT...LEANING HIGHER POPS
NORTHWEST.

ON TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY GETS A DECENT PUSH
SOUTHWARD FROM SHORTWAVE TURNING ML/UL FLOW MORE NORTHWEST. A
GOOD AMOUNT OF DEEPER MOISTURE IS EXPECTED TO COLLECT ACROSS THE
AREA AS BOUNDARY/UL SHORTWAVE MOVE INTO/OVER THE CWA. THUS...HAVE
UPPED POPS ACROSS THE BOARD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    73  93  73  89 /  30  40  40  50
CLARKSVILLE  73  91  71  88 /  40  40  40  50
CROSSVILLE   67  86  68  83 /  30  40  30  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Aug 14, 4:30 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN AUG 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
STRONG HEATING ACROSS MIDDLE TENNESSEE TODAY WILL SET THE STAGE FOR
SCATTERED THUNDERSTORMS. OUTFLOW BOUNDARIES COULD MOVE SOUTH FROM
BROADER CONVECTION IN THE OHIO VALLEY...WITH A SLIGHT CHANCE OF
SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE. THE BEST CHANCE OF
SEVERE THUNDERSTORMS LIES NORTH OF A LINE FROM CELINA...TO
NASHVILLE...TO A CAMDEN LINE. DAMAGING WINDS AND HEAVY RAINFALL
ARE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THIS PERIOD...MAINLY
DURING THE AFTERNOON AND EARLY EVENING. MOST OF THE ACTIVITY WILL BE
BELOW SEVERE LEVELS AT THIS TIME. THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER IS LOW.

.SPOTTER ACTIVATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY THIS
AFTERNOON AND EVENING.

04

The radar

The Nashville radar (KOHX), 4 km away, was scanning. The volume nearest the first event began at 00:14 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Wilson

When
August 14, 6:15 PM CST
Where
Wilson County, 4 mi N of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.250, -86.517

Trees down near Cedar Creek on Old Hickory Lake.

Thunderstorm Wind, Robertson

When
August 14, 6:35 PM CST
Where
Robertson County, 5 mi SW of Cross Plains
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.500, -86.767

Roof damage reported, and trees were blown down.

Thunderstorm Wind, Wilson

When
August 14, 7:18 PM CST
Where
Wilson County, 3 mi NNE of Mt Juliet
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.250, -86.500

Trees were down on Bender Ferry Road.

Thunderstorm Wind, Wilson

When
August 14, 7:18 PM CST
Where
Wilson County, 3 mi NW of Lebanon
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.250, -86.333

Tree were down on Coles Ferry Rd.

Flash Flood, Wilson

When
August 14, 8:00 PM CST to 9:00 PM CST
Where
Wilson County, 3 mi NNE of Lebanon
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.250, -86.283

Emergency Manager reported several feet of water from Spring Creek over Hamilton Chambers Rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472574, 5472575, 5472576, 5472577, 5472578.